Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 28, 2016, 5:07 PM EDT for 5 counties in New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 28, 2016, 6:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 32 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
283
WUUS51 KALY 282107
SVRALY
NYC001-057-091-093-095-282200-
/O.NEW.KALY.SV.W.0018.160628T2107Z-160628T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
507 PM EDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
NORTHWESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 600 PM EDT
* AT 507 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DELANSON...OR 12 MILES SOUTH OF AMSTERDAM...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCHENECTADY...ROTTERDAM...AMSTERDAM...SCOTIA...GLENVILLE...
NISKAYUNA...DUANESBURG...HAGAMAN...FORT JOHNSON...DELANSON...
CENTRAL BRIDGE...ALPLAUS...ROTTERDAM JUNCTION...BURNT HILLS...
PATTERSONVILLE-ROTTERDAM JUNCTION...EAST GLENVILLE...TRIBES HILL...
CHARLTON...GLEN AND PRINCETOWN.
THIS INCLUDES INTERSTATE 890 NEAR MILE MARKER 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4301 7394 4275 7381 4268 7435 4291 7449
TIME...MOT...LOC 2107Z 260DEG 22KT 4278 7427
HAIL...1.00IN
WIND...60MPH
$$
ROK1 follow-up statement
343
WWUS51 KALY 282137
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
537 PM EDT TUE JUN 28 2016
NYC095-282146-
/O.CAN.KALY.SV.W.0018.000000T0000Z-160628T2200Z/
SCHOHARIE NY-
537 PM EDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHOHARIE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4301 7394 4275 7381 4270 7417 4272 7417
4273 7418 4271 7419 4271 7421 4278 7425
4279 7425 4279 7426 4293 7434
TIME...MOT...LOC 2136Z 259DEG 24KT 4282 7401
$$
NYC001-057-091-093-282200-
/O.CON.KALY.SV.W.0018.000000T0000Z-160628T2200Z/
MONTGOMERY NY-ALBANY NY-SCHENECTADY NY-SARATOGA NY-
537 PM EDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN MONTGOMERY...NORTHWESTERN ALBANY...SCHENECTADY AND
SOUTHWESTERN SARATOGA COUNTIES...
AT 536 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SCOTIA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SCHENECTADY...ROTTERDAM...AMSTERDAM...SCOTIA...GLENVILLE...
NISKAYUNA...DUANESBURG...HAGAMAN...DELANSON...BURNT HILLS...
ALPLAUS...PATTERSONVILLE-ROTTERDAM JUNCTION...EAST GLENVILLE...
ROTTERDAM JUNCTION...TRIBES HILL...CHARLTON...PRINCETOWN...DUANE...
RECTORS AND STOODLEY CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4301 7394 4275 7381 4270 7417 4272 7417
4273 7418 4271 7419 4271 7421 4278 7425
4279 7425 4279 7426 4293 7434
TIME...MOT...LOC 2136Z 259DEG 24KT 4282 7401
HAIL...1.00IN
WIND...60MPH
$$
ROKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:03 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 28, 4:03 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Albany NY
403 PM EDT TUE JUN 28 2016
.SYNOPSIS...
A cold front will slowly move across our region this
evening and tonight, resulting in showers and thunderstorms. Some
storms may be produce locally very heavy rainfall. A disturbance
will move through on Wednesday with a few more showers and
thunderstorms. High pressure will then build into the region
Wednesday night into Thursday night, bringing dry weather.
Another frontal system may bring a few showers or thunderstorms
Friday, before fair and seasonably warm conditions return for the
upcoming weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
...Flash Flood Watch in effect until 10 PM EDT for the southern
Herkimer CO...Fulton and Montgomery Cos...
As of 345 PM EDT, a prefrontal trough/dewpoint boundary extended
from the western Adirondacks/Mohawk Valley, into south central
NYS. It appears a weak wave of low pressure may be developing
along this boundary across far NE PA, in response to the approach
of a potent shortwave currently located across the eastern Great
Lakes region.
In the vicinity of this boundary, numerous showers and
thunderstorms have developed, producing locally very heavy
rainfall, and isolated gusty winds and hail.
As the aforementioned wave ripples along this boundary, it appears
that the best chance for showers/thunderstorms through sunset will
be across Herkimer CO and Hamilton Cos, and portions of the
western Mohawk Valley. As mid level winds back with the approach
of the aforementioned shortwave, some of this activity may
actually expand back northward into central and northern
Herkimer/Hamilton Cos.
Closer to, and especially after sunset, we expect the weak wave of
low pressure to move northeast, allowing this boundary to begin
sagging E and S. This should allow the threat of showers and
thunderstorms to increase from northwest to southeast across the
eastern Mohawk Valley, Capital Region and Lake George/Saratoga
Region, and southern VT around or shortly after sunset, and into
the Berkshires a bit later, most likely between roughly 10 PM and
midnight. The main impacts from these thunderstorms should be
locally heavy rain, but can not rule out localized gusty winds,
especially in any merging thunderstorm clusters and associated
cold pools.
It appears that the western Mohawk Valley may remain in an area of
repeated/multiple rounds of showers and thunderstorms through this
evening. Although it has been quite dry lately, individual
thunderstorms will be capable of producing rainfall rates of 1 to
2 inches per hour, and the western Mohawk Valley may be the most
susceptible area for training of this convection, therefore a
Flash Flood Watch has been issued through 10 PM.
Later tonight, showers and thunderstorms should weaken as they
trend south and east.
Areas of fog/low clouds may develop in areas which receive
rainfall this evening.
Overnight lows will mainly be in the 60s, with some 50s possible
across portions of the Adirondacks.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday, the shortwave currently located across the Great Lakes
will translate east across the region during the midday hours on
Wednesday. Forcing and mid level cooling associated with this
feature should allow for isolated to scattered showers to develop,
with the best chances/coverage across the upper Hudson Valley and
southern VT. Isolated thunderstorms will also be possible in this
region, where forcing will be greatest. Small hail/gusty winds
could occur with any taller convective elements. Showers and
thunderstorms should decrease in areal coverage late Wednesday
afternoon. Expect high temperatures to reach the mid 70s to mid
80s, warmest in valley areas from Albany south and east.
Wednesday night through Thursday night, high pressure will build
in with dry weather and seasonable temperatures.
On Friday, another shortwave will approach from the Great Lakes
region. There remains uncertainty as to the areal extent of any
showers/possible thunderstorms will be associated with this
feature, and will ultimately depend on low level moisture recovery
from the mid Atlantic region. For now, have chances for showers
and thunderstorms Friday afternoon/evening, tapering off Friday
night. Friday high temperatures are forecast to be in the upper
70s to mid 80s, but may be cooler if clouds/showers become more
widespread.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Generally fair and seasonably warm conditions are expected through
the period. We will have to watch for any fast moving upper level
impulses which pass through within a strong mid/upper level
west/northwest flow, which could generate isolated/scattered
showers, especially on Saturday, but for now, have indicated
mainly dry conditions.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
We continue to watch convection developing upstream at this time as
a few thunderstorms are just to the west of the Capital District
with a sct-bkn line of convection along the cold front in the
vicinity of I81. Expectations are for this line of convection to
develop and mature as it approaches the Hudson Valley TAF locations
with a period of MVFR to possibly IFR conditions. The best window
of opportunity would be from approximately 20Z Tuesday til 02Z
Wednesday.
Tonight depending on how much rain impacts the TAF sites, widespread
MVFR conditions are expected to develop for the overnight in the
wake of the convection with IFR conditions expected at KPOU and KPSF.
Southerly winds this afternoon with gusts into the teens and lower
20s at KALB during the afternoon. Winds will become light
and variable tonight.
Outlook...
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
A cold front will slowly move across our region this evening and
tonight, resulting in widespread showers and thunderstorms. Some
storms may produce locally heavy rainfall. A disturbance will
move through on Wednesday with a few more showers and
thunderstorms. High pressure will then build into the region
Wednesday night into Thursday, bringing dry weather.
Minimum relative humidity values will increase to between 85 and
100 percent tonight. Minimum RH values on Wednesday will be around
40 to 55 percent.
Southerly winds this evening at 5-10 mph will become westerly
later tonight around 5 mph. Winds on Wednesday will be northwest
at 5 to 10 mph.
&&
.HYDROLOGY...
Showers and thunderstorms are likely across the region this
evening and tonight, ahead of and along a slow moving cold front.
Basin average rainfall will be around a half inch to an inch,
however locally heavy rainfall could result in isolated amounts
near or exceeding two inches. Ponding of water will occur within
thunderstorms, and even isolated flash flooding is possible within
persistent slow moving downpours, particularly across the western
Mohawk Valley. Antecedent conditions are very dry though, so
widespread hydro issues on larger stem rivers are not expected.
A few lingering showers and thunderstorms are possible Wednesday
with light qpf amounts.
Dry weather will return by Thursday, with high pressure moving
back in across the region.
The latest drought monitor now has most of our region labeled
'Abnormally Dry' (D0). In fact, over the past 30 days, most of our
region is approximately 1-3 inches below normal in terms of
rainfall.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch until 10 PM EDT this evening for NYZ038>040-
082.
MA...None.
VT...None.
&&
SYNOPSIS...KL/JPV
NEAR TERM...KL/JPV
SHORT TERM...KL/JPV
LONG TERM...KL
AVIATION...IAA/BGM
FIRE WEATHER...KL/JPV
HYDROLOGY...KL/JPVHazardous weather outlook, Jun 28, 4:13 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 413 PM EDT TUE JUN 28 2016 MAZ001-NYZ032-033-041>043-047>054-058>061-063>065-083-084-VTZ013- 291100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 413 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY...AND THE NORTHERN AND CENTRAL TACONICS OF EASTERN NEW YORK...AS WELL AS THE NORTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...AND BENNINGTON COUNTY OF SOUTHERN VERMONT. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG A SLOW MOVING COLD FRONT. THERE IS A SLIGHT RISK THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED...AND ISOLATED FLASH FLOODING WILL BE POSSIBLE WITHIN ANY SLOW MOVING AND PERSISTENT THUNDERSTORMS...MAINLY FOR URBAN AND POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...ESPECIALLY FOR AREAS NORTH AND EAST OF ALBANY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND IN ANY REPORTS OF WIND DAMAGE...AND OR PONDING OF WATER TO THE NATIONAL WEATHER SERVICE VIA STANDARD OPERATING PROCEDURES. CTZ001-013-MAZ025-NYZ066-VTZ014-015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- EASTERN DUTCHESS-WESTERN WINDHAM-EASTERN WINDHAM- 413 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE SOUTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...SOUTHERN TACONICS OF EAST CENTRAL NEW YORK...AND WINDHAM COUNTY OF SOUTHERN VERMONT. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG A SLOW MOVING COLD FRONT. THERE IS A MARGINAL RISK THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED...AND ISOLATED FLASH FLOODING WILL BE POSSIBLE WITHIN ANY SLOW MOVING AND PERSISTENT THUNDERSTORMS...MAINLY FOR URBAN AND POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...ESPECIALLY FOR THE BERKSHIRES AND SOUTHERN VERMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. NYZ038>040-082-291100- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN FULTON- 413 PM EDT TUE JUN 28 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK VALLEY AND FULTON COUNTY OF EASTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG A SLOW MOVING COLD FRONT. THERE IS A SLIGHT RISK THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...ESPECIALLY FOR AREAS NORTH AND EAST OF ALBANY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND IN ANY REPORTS OF FLOODING...RAINFALL AMOUNTS GREATER THAN 2 INCHES...AND OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 28, 12:47 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1247 PM EDT TUE JUN 28 2016
NYZ032-033-038-281745-
NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
1247 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HERKIMER AND
SOUTHWESTERN HAMILTON COUNTIES...
AT 1247 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OHIO...OR 16
MILES NORTH OF LITTLE FALLS...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OHIO...NORTHWOOD...NORWAY...WILMURT...BULL HILL...MOUNTAIN HOME...
GRAY...CLOCKMILL CORNERS...POWLEY PLACE...BLACK CREEK RESERVOIR...
GRANT...WILMURT CORNERS...NOBLEBORO...OLD CITY...HURRICANE...
PARDEEVILLE CORNERS...MOREHOUSEVILLE...
HOFFMEISTER AND WOODIN CORNERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4352 7468 4324 7455 4329 7471 4320 7470
4315 7498 4334 7508 4336 7508
TIME...MOT...LOC 1647Z 248DEG 18KT 4327 7494
BGMSpecial weather statement, Jun 28, 1:50 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT TUE JUN 28 2016
NYZ038-281830-
SOUTHERN HERKIMER-
150 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
AT 149 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER UTICA...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OHIO...NEWPORT...MIDDLEVILLE...POLAND...COLD BROOK...RUSSIA...
FAIRFIELD...NORWAY...WINDFALL...MARTIN CORNERS...BULL HILL...
WEST SCHUYLER...WEST FRANKFORT...HARBOR...STEWART CORNERS...
BLACK CREEK RESERVOIR...GRANT...CAREY CORNERS...
IRISH SETTLEMENT AND OLD CITY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4322 7507 4324 7507 4323 7510 4325 7513
4325 7515 4326 7516 4329 7515 4333 7506
4334 7491 4317 7479 4300 7521 4305 7522
TIME...MOT...LOC 1749Z 237DEG 26KT 4312 7522
ROKLocal storm report, Jun 28, 2:11 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL WEST FRANKFORT 43.09N 75.16W
06/28/2016 M1.00 INCH HERKIMER NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER ALY1601920
BGMLocal storm report, Jun 28, 2:12 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
212 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WEST FRANKFORT 43.09N 75.16W
06/28/2016 M1.00 INCH HERKIMER NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER ALY1601921
BGMLocal storm report, Jun 28, 3:40 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG SOUTH ILION 43.00N 75.05W
06/28/2016 HERKIMER NY AMATEUR RADIO
POWERLINES WIRES DOWN
&&
EVENT NUMBER ALY1601922
BGMSpecial weather statement, Jun 28, 4:40 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT TUE JUN 28 2016
NYZ040-047-048-282115-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
440 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MONTGOMERY...
NORTHEASTERN SCHOHARIE AND SOUTHWESTERN SCHENECTADY COUNTIES...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER COBLESKILL...
MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COBLESKILL...SCHOHARIE...CENTRAL BRIDGE...CARLISLE...SHARON...
CHARLESTON...ESPERANCE...SLOANSVILLE...VROMAN CORNERS...
GALLUPVILLE...SIDNEY CORNERS...KILMARTIN CORNERS...SHUTTER CORNERS...
ROOT CENTER...DWELLY CORNERS...MARKET CORNERS...LYKERS...
HOWES CAVE...DAVIS CORNERS AND ARGUSVILLE.
THIS INCLUDES INTERSTATE 88 NEAR MILE MARKER 23.
LAT...LON 4290 7439 4269 7418 4266 7422 4264 7424
4266 7452 4279 7459
TIME...MOT...LOC 2040Z 256DEG 14KT 4272 7448
ROKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:02 PM EDT | Special Weather Statement | ALY | Herkimer | 43 min |
| Jun 28, 12:47 PM EDT | Special Weather Statement | ALY | Herkimer | 58 min |
| Jun 28, 1:50 PM EDT | Special Weather Statement | ALY | Oneida | 40 min |
| Jun 28, 2:03 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 42 min |
| Jun 28, 2:37 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 53 min |
| Jun 28, 2:43 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 62 min |
| Jun 28, 2:46 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jun 28, 2:54 PM EDT | Areal Flood Advisory | ALY | Albany, Schenectady | 3 hr |
| Jun 28, 3:13 PM EDT | Flash Flood Warning | ALY | Albany, Schenectady | 3 hr |
| Jun 28, 3:17 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton | 58 min |
| Jun 28, 3:19 PM EDT | Flash Flood Watch | ALY | Fulton, Herkimer, Montgomery | 4 hr |
| Jun 28, 3:40 PM EDT | Areal Flood Advisory | ALY | Hamilton | 3 hr |
| Jun 28, 4:14 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery | 3 hr |
| Jun 28, 4:40 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Jun 28, 5:14 PM EDT | Special Weather Statement | ALY | Warren | 46 min |
| Jun 28, 5:33 PM EDT | Areal Flood Advisory | ALY | Albany, Montgomery, Schenectady, Schoharie | 3 hr |
| Jun 28, 7:15 PM EDT | Special Weather Statement | ALY | Ulster | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.